Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 8, 2018, 2:19 AM MDT. It took effect at Apr 8, 2018, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2018, 2:19 AM MDT (08:19 UTC)
- In effect from
- Apr 8, 2018, 11:00 AM MDT
- Expired
- Apr 8, 2018, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
548 WWUS75 KPIH 080819 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 219 AM MDT Sun Apr 8 2018 IDZ017-020-021-082100- /O.NEW.KPIH.WI.Y.0012.180408T1700Z-180409T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 219 AM MDT Sun Apr 8 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MDT this evening. * IMPACTS/TIMING...Increasing winds are expected this morning through early evening with peak intensity expected during the afternoon. Periods of blowing dust will reduce visibility along your travels. * WINDS...Winds of 30 mph with gusts of 40 to 50 mph. * LOCATIONS...I-84 from Burley to the interchange, I-86 from the interchange to Pocatello, I-15 from Pocatello to Roberts, Rupert, Heyburn, Idaho Falls, Rexburg, INL, Craters of the Moon PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NP/DMH
2 follow-up statements
416 WWUS75 KPIH 082005 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 205 PM MDT Sun Apr 8 2018 IDZ017-020-021-090100- /O.CON.KPIH.WI.Y.0012.000000T0000Z-180409T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 205 PM MDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong winds will create difficult driving conditions. Winds will diminish this evening. * WINDS...Winds of 30 mph with gusts of 40 to 50 mph. * LOCATIONS...I-84 and I-86 from Burley to Pocatello, I-15 from Pocatello to Roberts. U.S. Highway 20 from Idaho Falls to Arco, U.S. Highway 26 from Blackfoot to Arco. Including Rupert, Heyburn, Idaho Falls, Pocatello, Shoshone, Fort Hall, Rexburg, Blackfoot, INL, Craters of the Moon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. && $$
607 WWUS75 KPIH 090051 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 651 PM MDT Sun Apr 8 2018 IDZ017-020-021-090200- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-180409T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 651 PM MDT Sun Apr 8 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have begun to drop below advisory criteria and thus the Wind Advisory will be allowed to expire at 7 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:57 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 7, 9:57 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 957 PM MDT Sat Apr 7 2018 .SHORT TERM...Tonight through Sunday night. Quick update this evening to expire the wind advisory for the Snake River Plain. The rest of the forecast looks good. Am not in a hurry to drop the Flood Watch given the thunderstorm activity this evening. We will allow the mid-shift the honors. See previous discussion below. Huston Widespread rain is exiting the region. Hi resolution models continue to show scattered thunderstorms developing this afternoon. Would normally think with all of the rain and low clouds around that there would be no way that we would get unstable enough. However, the widespread rain and the low cloud cover is moving east very fast, so maybe the hi resolution models are not totally out to lunch. We have very strong winds off the surface which will have an opportunity to mix down to the surface late this afternoon into the evening. A wind advisory is in place for the Snake Plain with the Arco Desert standing the best chance of reaching advisory levels. Meanwhile, thunderstorms will not have to grow to a very deep depth to tap into this wind and bring severe thunderstorm winds to the surface. So, could be a very "interesting" late afternoon and evening. And then there's the flood potential. With some exceptions, as a whole rainfall amounts look much lighter than forecasted. Entertained the thought of dropping the flood watches. However, we still have the thunderstorms to move through the region which may deposit significant rainfall. High flows on area streams and creeks are still possible. Colder air works into the region behind the cold front and showers remain possible on Sunday especially for the high country. Could see 1 to 3 inches of snow above 6000 feet. The colder air should ease the flood threat to diminish for a day or two as we head into early next week. Winds will be gusty on Sunday, and a wind advisory for the Snake Plain may be necessary. Valle .LONG TERM...Monday Through Saturday. With an active weather day to monitor today, largely blended the ongoing long term forecast with the latest guidance, which resulted in no major changes. Ridging will grant the region dry conditions Mon into Tues afternoon, before a weak disturbance brings a chance of rain and snow showers from west to east across SE Idaho Tues eve into Wed morning. Showers may linger in the mntns Wed eve before a stronger storm system and cold front push across the area Thurs, possibly lingering into Fri. Continuing to watch Thurs afternoon/eve for a possible high wind event with attendant risk for blowing dust. Model runs today backed off ever so slightly on the wind, but it is not unusual to see fluctuations this far out and will continue to monitor overall model trends in the coming days. Forecast confidence is low Fri and Sat. We should trend drier as Thursday's system pushes east into the Plains, but a fair amount of moisture remains in the model guidance. Overall, Thursday's system looks like the strongest one for next week. Thurs-Sat look significantly cooler behind the front. - KSmith/Valle && .AVIATION...Area of widespread light rain that affected most terminals this morning diminished/pushed east a couple hours ahead of schedule, which should allow all TAF sites to trend back toward VFR for the rest of the afternoon, tonight, and Sun morning. Precip should end at KDIJ soon. Greatest concerns for this afternoon into Sunday will be strong winds, especially at KBYI/KPIH/KIDA, and the threat of isolated t-storms this afternoon/eve. Any t-storm that affects a terminal will be capable of producing strong, gusty, and erratic winds potentially in excess of 50 knots. TAF amendments are possible as we closely monitor this activity. Regional strong/gusty winds look likely to continue Sun afternoon/eve as well. - KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for IDZ018-019-023>025-031. &&
In the hours before
Local storm report, Apr 7, 8:29 PM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
829 PM MDT SAT APR 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 WSW IDAHO FALLS 43.48N 112.08W
04/07/2018 M1.25 INCH BONNEVILLE ID TRAINED SPOTTER
&&
MHLocal storm report, Apr 7, 8:57 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
857 PM MDT SAT APR 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 6 W DRIGGS 43.73N 111.23W
04/07/2018 U0 MPH TETON ID SOCIAL MEDIA
KNOCKED OUT POWER.
&&
MHSpecial weather statement, Apr 7, 9:12 PM MDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Pocatello ID 912 PM MDT SAT APR 7 2018 IDZ023-025-080330- Caribou Highlands ID-Wasatch Mountains/Idaho Portion ID- 912 PM MDT SAT APR 7 2018 ...LINE OF THUNDERSTORMS PASSING SOUTHEAST THROUGH THE BEAR LAKE REGION THROUGH 930 PM MDT... At 909 PM MDT, Doppler radar was tracking a line of thunderstorms extending from 9 miles southwest of Afton to Montpelier to 10 miles southwest of Saint Charles, moving southeast at 35 mph. Strong gusty winds and brief heavy rain are possible as these storms move southeast into Wyoming and Utah through 930 PM MDT. Locations impacted include... Bear Lake Idaho Portion, Saint Charles, Dingle, Border Summit, Geneva, Fish Haven, Geneva Summit and Pegram. LAT...LON 4200 11158 4232 11127 4273 11105 4200 11105 TIME...MOT...LOC 0309Z 284DEG 31KT 4268 11110 4233 11129 4203 11157 Huston
Local storm report, Apr 8, 12:42 AM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1242 AM MDT SUN APR 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST ROCKY POINT HWY 30 42.19N 111.20W
04/07/2018 M70 MPH BEAR LAKE ID MESONET
MESONET STATION ITD37, ROCKY POINT HWY 30.
0801 PM TSTM WND GST DRIGGS AIRPORT 43.74N 111.09W
04/07/2018 M56 MPH TETON ID AWOS
AWOS STATION DIJ, DRIGGS AIRPORT.
0654 PM TSTM WND GST POTTER BUTTE 43.23N 113.57W
04/07/2018 M54 MPH BLAINE ID MESONET
MESONET STATION PBUI1, POTTER BUTTE.
0930 PM NON-TSTM WND GST IDAHOME INTERCHANGE ITD 42.41N 113.32W
04/07/2018 M53 MPH CASSIA ID MESONET
MESONET STATION ITD48, IDAHOME INTERCHANGE
ITD I-84.
1139 PM NON-TSTM WND GST MOBURG CANYON 42.04N 113.15W
04/07/2018 M53 MPH CASSIA ID MESONET
MESONET STATION MOFI1, MOBURG CANYON.
0607 PM TSTM WND GST BURLEY AIRPORT 42.54N 113.77W
04/07/2018 M52 MPH CASSIA ID ASOS
ASOS STATION BYI, BURLEY AIRPORT.
0630 PM TSTM WND GST TOM CAT SUMMIT 43.41N 113.63W
04/07/2018 M52 MPH BUTTE ID MESONET
MESONET STATION ITD77, TOM CAT SUMMIT.
0715 PM TSTM WND GST MONIDA PASS 44.53N 112.27W
04/07/2018 M52 MPH CLARK ID MESONET
MESONET STATION ITDB2, MONIDA PASS.
0723 PM TSTM WND GST IDAHO FALLS AIRPORT 43.51N 112.07W
04/07/2018 M51 MPH BONNEVILLE ID ASOS
ASOS STATION IDA, IDAHO FALLS AIRPORT.
0647 PM TSTM WND GST 17 W ABERDEEN 42.99N 113.18W
04/07/2018 M50 MPH POWER ID MESONET
MESONET STATION CYFI1, 17 W ABERDEEN.
0630 PM TSTM WND GST I-84 YALE INTERCHANGE 42.52N 113.43W
04/07/2018 M50 MPH CASSIA ID MESONET
MESONET STATION ITD12, I-84 YALE
INTERCHANGE.
&&Local storm report, Apr 8, 12:49 AM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1249 AM MDT SUN APR 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HEAVY RAIN 1 NW IDAHO FALLS 43.50N 112.05W
04/08/2018 M1.42 INCH BONNEVILLE ID MESONET
MESONET STATION ARLIDA, 1 NW IDAHO FALLS.
THE DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
1215 AM HEAVY RAIN TOPAZ GAUGE 42.63N 112.09W
04/08/2018 M1.10 INCH BANNOCK ID MESONET
MESONET STATION TOPI1, TOPAZ GAUGE. THE
DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
1230 AM HEAVY RAIN 1 NNE CAREY 43.31N 113.94W
04/08/2018 M0.88 INCH BLAINE ID MESONET
MESONET STATION CRYCS, 1 NNE CAREY. THE
DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
1225 AM HEAVY RAIN 3 W TABER 43.32N 112.69W
04/08/2018 M0.53 INCH BINGHAM ID MESONET
MESONET STATION ARLTAB, 3 W TABER. THE
DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
1221 AM HEAVY RAIN BULL CANYON 42.37N 112.71W
04/08/2018 M0.53 INCH POWER ID MESONET
MESONET STATION DPKI1, BULL CANYON. THE
DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
1154 PM HEAVY RAIN 1 SW ISLAND PARK 44.42N 111.38W
04/07/2018 M0.51 INCH FREMONT ID MESONET
MESONET STATION IPFI1, 1 SW ISLAND PARK. THE
DURATION OF THE HEAVY RAIN EVENT WAS 12
HOURS.
&&Special weather statement, Apr 8, 2:19 AM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 219 AM MDT Sun Apr 8 2018 IDZ018-031-082100- Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 219 AM MDT Sun Apr 8 2018 ...Accumulating snow may lead to hazardous travel through this evening across Galena Pass and Banner Summit.. Additional bands of snow showers today may lead to periods of slick road conditions through this evening. Those traveling should be prepared to slow down due to accumulating snow of 3 to 5 inches. Snow amounts up to a foot are forecast above 8000 ft. IDZ019-082100- Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 219 AM MDT Sun Apr 8 2018 ...Accumulating snow may lead to hazardous travel this afternoon and evening across Pine Creek Pass and in the Teton Valley... A lingering stationary front over the region is expected to bring a few bands of snow showers across the Teton Valley and Island Park region today. The heaviest snow bands are forecast mid to late afternoon and push southward through the evening. At the same time, wind speeds will be at their strongest and may provide blowing snow. This will reduce visibilities in heavy snow. Those traveling, especially across Pine Creek Pass should slow down due these hazardous weather conditions. At least 4 inches of accumulating snow is forecast through tomorrow morning on the pass. Anywhere from a trace to 3 inches is forecast on valley floors with up to 10 inches above 8000 ft.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:07 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Butte | 23 min |
| Apr 7, 6:30 PM MDT | Tornado Warning | PIH | Bingham, Bonneville | 30 min |
| Apr 7, 6:50 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson, Madison | 40 min |
| Apr 7, 7:26 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 20 min |
| Apr 7, 7:32 PM MDT | Special Weather Statement | PIH | Bannock, Caribou, Franklin, Oneida | 58 min |
| Apr 7, 7:48 PM MDT | Special Weather Statement | PIH | Madison, Teton | 42 min |
| Apr 7, 9:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 18 min |
| Apr 8, 2:08 AM MDT | Areal Flood Warning | PIH | Clark | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.